Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 6, 2008, 6:54 PM MDT for Duchesne County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2008, 6:54 PM MDT (00:54 UTC)
- Expired
- Jul 6, 2008, 7:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
County Duchesne County, UT
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 3220 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 070055 SVRSLC UTC013-070145- /O.NEW.KSLC.SV.W.0022.080707T0054Z-080707T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 654 PM MDT SUN JUL 6 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DUCHESNE COUNTY IN UTAH * UNTIL 745 PM MDT * AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR DUCHESNE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGELAND BY 715 PM MDT... ARCADIA BY 725 PM MDT... UPALCO BY 730 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4032 11026 4019 11010 4002 11036 4010 11051 TIME...MOT...LOC 0054Z 225DEG 20KT 4015 11033 $$ TARDY
2 follow-up statements
000 WWUS55 KSLC 070127 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 724 PM MDT SUN JUL 6 2008 UTC013-070145- /O.CON.KSLC.SV.W.0022.000000T0000Z-080707T0145Z/ DUCHESNE UT- 724 PM MDT SUN JUL 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL DUCHESNE COUNTY... AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER DUCHESNE AND NEARLY STATIONARY. THIS THUNDERSTORM IS ALSO PRODUCING VERY HEAVY RAIN IN DUCHESNE ALONG HIGHWAY 40. LAT...LON 4032 11026 4019 11010 4002 11036 4010 11051 TIME...MOT...LOC 0124Z 225DEG 20KT 4027 11018 $$ TARDY
000 WWUS55 KSLC 070144 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 743 PM MDT SUN JUL 6 2008 UTC013-070153- /O.EXP.KSLC.SV.W.0022.000000T0000Z-080707T0145Z/ DUCHESNE UT- 743 PM MDT SUN JUL 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUCHESNE COUNTY EXPIRES AT 745 PM MDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAINFALL FROM THESE THUNDERSTORMS DURING THE PAST HOUR HAS LEFT STANDING WATER IN MANY LOW LYING AREAS. DRY CREEKS WILL CONTINUE TO RUN THROUGH 9 PM. A SMALL STREAM AND DRY WASH FLOOD ADVISORY IS ALSO IN EFFECT. LAT...LON 4032 11026 4019 11010 4002 11036 4010 11051 TIME...MOT...LOC 0143Z 225DEG 20KT 4034 11008 $$ TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:05 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 6, 4:05 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 405 PM MDT SUN JUL 6 2008 .SYNOPSIS...AN UPPER LEVEL TROUGH MOVING THROUGH THE NORTHERN GREAT BASIN WILL EXIT THE AREA OVERNIGHT. A WARM AND GENERALLY DRY WEST TO NORTHWEST FLOW ALOFT WILL SETTLE OVER NORTHERN UTAH THROUGH MIDWEEK. SOUTHERN UTAH WILL HAVE ENOUGH MOISTURE FOR A FEW AFTERNOON THUNDERSTORMS INTO WEDNESDAY. && .DISCUSSION...THE SRN END OF THE SHORTWAVE MOVING THROUGH THE NRN GREAT BASIN HAS GENERATED PLENTY OF CONVECTION ACROSS SRN/ERN UTAH THIS AFTERNOON. THE GREATEST CONCENTRATION OF CONVECTIVE ACTIVITY WILL REMAIN SOUTH OF THE NEAR 700MB CONVERGENCE ACROSS W/CNTRL-NE UTAH. LOW-LEVEL FORCING NEAR THE BOUNDARY ALONG WITH ENOUGH MOISTURE AND FAVORABLY UNSTABLE AIRMASS HAS LED TO STRONG CONVECTION THIS AFTERNOON. THIS ACTIVITY WILL LIKELY CONTINUE AT THE CURRENT PACE THROUGH THE BALANCE OF THE AFTERNOON...WITH THE BEST THREAT MIGRATING INTO E/CNTRL THROUGH NE UTAH THIS EVENING. NW UTAH LOOKS TO REMAIN QUIET AS THE AIRMASS APPEARS FAIRLY STABLE BEHIND THE WEAK SURFACE FRONT THAT MOVED THROUGH THIS MORNING. THE BUILDING RIDGE OVER THE ERN PACIFIC EARLY THIS WEEK WILL LEAVE THE GREAT BASIN UNDER A MOSTLY DRY AND WARM W-NW FLOW ALOFT THROUGH AT LEAST MIDWEEK. ANY RESIDUAL MOISTURE WILL LIKELY REMAIN OVER SRN AND FAR ERN UTAH EARLY IN THE WEEK. DOUBTFUL THAT MUCH CONVECTION WILL DEVELOP DURING THE AFTERNOON HOURS AS THE MID-LEVELS WARM UP A BIT MONDAY. SUSPECT THAT A FEW STORMS WILL DEVELOP OVER THE HIGHER TERRAIN...WITH LITTLE ELSE EXPECTED. A RATHER STRONG UPPER TROUGH WILL CREST THE ERN PACIFIC UPPER RIDGE AND DIG SE INTO WRN CANADA LATE WEDNESDAY/THURSDAY. THE ECMWF AND GFS CONTINUE TO HAVE TIMING/INTENSITY DIFFERENCES...THOUGH THE LATEST ECMWF APPEARS TO BE MOVING TOWARDS THE GFS SOLUTION. BOTH MODELS DO INDICATE THAT A COLD FRONT WILL PRESS SOUTH INTO NRN UTAH AS THE TROUGH MOVES E-SE THROUGH THE NRN ROCKIES LATE IN THE WEEK. PRECIP DOES NOT LOOK TO BE AN ISSUE...JUST HOW MUCH COOLING WILL TAKE PLACE BEHIND THE FRONT. MOISTURE BUILDING UP TO THE SOUTH OF UTAH LATE IN THE FORECAST PERIOD COULD OFFER UP THE FIRST DECENT MOISTURE SURGE INTO THE BASIN BEYOND DAY 7. THE ECMWF IS CLEARLY MORE AGGRESSIVE BRING THE MOISTURE INTO THE AREA...MAINLY AS A RESULT OF A BIT STRONGER TROUGH OVER THE PACIFIC NW NEXT WEEKEND. INCLINED TO FOLLOW THE GFS IN PART BECAUSE THE ECMWF SOLUTION SEEMS OUT OF PLACE FOR JULY. EVENTUALLY MOISTURE WILL SURGE NORTH IN A BIG WAY...PROBABLY DURING THE MIDDLE OF THE FOLLOWING WEEK. && .AVIATION....THUNDERSTORMS TO THE SOUTH OF THE KSLC TERMINAL WILL CREATE AN OCCASIONAL SE OUTFLOW THROUGH 01Z. NOT EXPECTING ANY THUNDERSTORM ACTIVITY WITHIN 5 MILES OF THE KSLC TERMINAL FOR THE REST OF THE AFTERNOON THROUGH MID-EVENING. PREVAILING WINDS WILL LIKELY BECOME NORTHERLY BETWEEN STORMS UNTIL AROUND 04Z. SOUTHEAST DRAINAGE SHOULD RETURN TO THE TERMINAL AREA AROUND 05Z. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTHERN UTAH THIS EVENING WITH A FAIR POSSIBILITY OF WETTING RAINS. STORMS OVER THE NORTH WILL BE SOMEWHAT MORE ISOLATED AND A LITTLE DRIER. HIGH PRESSURE WILL BRING A MORE STABLE REGIME BACK INTO UTAH MONDAY WITH TEMPERATURES SLOWLY CLIMBING ACROSS THE NORTH THROUGH MID WEEK AND AFTERNOON RELATIVE HUMIDITIES ONCE AGAIN DROPPING. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE SOUTHERN MOUNTAINS EACH AFTERNOON. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 6, 3:35 AM MDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 AM MDT SUN JUL 6 2008 UTZ001>016-019>021-517-518-WYZ021-071100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 335 AM MDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT MOVING INTO NORTHERN UTAH THIS AFTERNOON WILL BRING A SMALL CHANCE FOR THUNDERSTORMS. ELSEWHERE...RESIDUAL MOISTURE ACROSS THE EASTERN HALF OF UTAH WILL ALLOW FOR ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS...CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HIGH PRESSURE ALOFT WILL STRENGTHEN THROUGHOUT MUCH OF THE WEEK...RESULTING IN DRY WEATHER. MOISTURE MAY RETURN TO THE AREA LATE FRIDAY THROUGH SATURDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:18 PM MDT | Areal Flood Advisory | SLC | Duchesne | 117 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.